MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left eye in a secondary surgical procedure as patient¿s vision had not improved; they felt like they were ¿looking out of the bottom of a coke glass".The patient complained of "hazy halo" when looking at points of light and indicated that the lens eye vision is "depressing".The patient did not like the quality of their vision with the synergy lens, was unhappy and reportedly they would not be satisfied with their vision even if they are plano refraction.A non-johnson and johnson lens of 21.0 diopter was used as the replacement.Anterior vitrectomy was performed during the explant.There was no patient injury, and the outcome was reported to be good; ¿vision is doing great¿.No further information was provided.
 
Additional Manufacturer Narrative
Ethnicity: unknown, it was asked, but the information was not provided.Attempts were made to obtain missing information; however, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer: yes section d9: date returned to manufacturer: mar 16, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the complaint lens was received stuck to a piece of styrofoam.No other product was received.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues related to or could have contributed to visual issues were observed.Manufacturing record review: the manufacturing records review for the production order shows that the units were released within specification.The search in complaints revealed one additional complaint for this production order number; however, the complaint was not confirmed.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14032132
Report Number3012236936-2022-00888
Device Sequence Number6301123
Product Code HQL
UDI-Device Identifier05050474750692
UDI-Public(01)05050474750692(17)240401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight88 KG
Patient RaceWhite